Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 10, 2005, 9:14 PM CDT for Carson County, Potter County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 9:14 PM CDT (02:14 UTC)
- Expired
- May 10, 2005, 10:08 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Carson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 110213 SVRAMA TXC065-375-110315- /O.NEW.KAMA.SV.W.0033.050511T0214Z-050511T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF PANHANDLE POTTER COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF AMARILLO * UNTIL 1015 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF AMARILLO...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY DE ORO. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10216 3518 10149 3559 10118 3553 10216 $$
2 follow-up statements
000 WWUS54 KAMA 110238 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 938 PM CDT TUE MAY 10 2005 TXC065-375-110315- /O.CON.KAMA.SV.W.0033.000000T0000Z-050511T0315Z/ POTTER TX-CARSON TX- 938 PM CDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR WESTERN CARSON AND POTTER COUNTIES... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANTEX...OR ABOUT 11 MILES WEST OF PANHANDLE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3517 10216 3518 10149 3559 10118 3553 10216 $$ KJS
000 WWUS54 KAMA 110308 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1008 PM CDT TUE MAY 10 2005 TXC065-375-110318- /O.CAN.KAMA.SV.W.0033.000000T0000Z-050511T0315Z/ POTTER TX-CARSON TX- 1008 PM CDT TUE MAY 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CARSON AND POTTER COUNTIES IS CANCELLED... AT 1008 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3517 10216 3518 10149 3559 10118 3553 10216 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:38 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 10, 3:38 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT TUE MAY 10 2005 .DISCUSSION... CU/TCU STARTING TO GO ALONG ILL-DEFINED DRYLINE FROM JUST SOUTHEAST OF CLARENDON TO SOUTH OF CANADIAN. PLENTY OF INSTABILITY WILL BE FOUND EAST OF THE DRYLINE AND MID LEVEL WINDS WILL ONLY INCREASE THROUGH THE EVENING...SO BELIEVE THE STORMS WILL FIRE AND QUICKLY GO STRONG OR SEVERE. SEE LATEST SWOMCD AND SWODY1 FOR DETAILS. UPPER LOW OVER THE GREAT BASIN WILL ONLY SLOWLY MOVE NORTHEAST UNDER A BLOCKING HIGH BUILDING THROUGH WESTERN CANADA. THE PANHANDLES WILL REMAIN IN A SOUTHWEST FLOW ALOFT WITH SEVERAL SHORT WAVE TROUGHS MOVING THROUGH THE FLOW ALL THE WAY THROUGH THE END OF THE WEEK. A DRYLINE WILL MOVE BACK AND FORTH ACROSS THE PANHANDLES THROUGH THURSDAY BEFORE A COLD FRONT MOVES INTO THE NORTHWEST ZONES. INSTABILITY...LIFT AND MOISTURE ALL LOOK ADEQUATE FOR THUNDERSTORMS EACH AFTERNOON AND NIGHT THROUGH THE END OF THE WEEK. BASICALLY FOLLOWED THE LATEST GFS MODEL ON THE MOVEMENT OF THE FRONT. DID NOT CHANGE ANYTHING ON THE FORECAST BEYOND SATURDAY AS IT HANDLES THE WARMING AND DRYING TREND NICELY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 87 54 81 / 20 20 20 40 BEAVER OK 61 88 57 76 / 30 40 40 50 BOISE CITY OK 49 81 44 71 / 10 0 0 30 BORGER TX 60 92 56 80 / 20 30 30 40 BOYS RANCH TX 56 90 52 77 / 10 0 0 30 CANYON TX 57 89 54 82 / 20 10 10 40 CLARENDON TX 61 87 59 83 / 30 30 30 40 DALHART TX 50 86 49 75 / 10 0 0 30 GUYMON OK 58 91 55 73 / 20 20 20 30 HEREFORD TX 55 88 53 82 / 10 0 0 30 LIPSCOMB TX 63 85 59 77 / 30 40 40 50 PAMPA TX 60 86 57 80 / 30 30 30 40 SHAMROCK TX 63 87 61 83 / 30 40 40 50 WELLINGTON TX 65 87 62 84 / 30 40 40 50 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
Hazardous weather outlook, May 10, 1:00 PM CDT, 8 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 10 2005 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN ONE-THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES...OR GENERALLY EAST OF A BEAVER OKLAHOMA TO CLAUDE LINE. THE DRYLINE WILL SHARPEN NEAR THIS LINE THIS AFTERNOON AS DRY AIR MIXES WEST OF THE DRYLINE AND GULF MOISTURE MOVES INTO THE EASTERN PANHANDLES. DAYTIME MIXING WILL HELP TO DESTABILIZE THE ATMOSPHERE EAST OF THE DRYLINE...WHICH WILL HELP TO INITIATE THUNDERSTORMS LATER THIS AFTERNOON. WIND SHEAR PROFILES WILL BE FAVORABLE FOR ISOLATED SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY GIVEN THE MOIST AND UNSTABLE CONDITIONS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE CENTRAL AND EASTERN PARTS OF THE PANHANDLE REGION. ON THURSDAY...A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION BUT THE TIMING OF THE FRONT AND HOW FAR SOUTH IT WILL PROGRESS IS STILL UNCERTAIN. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. ACTIVATION IS ALSO POSSIBLE EACH AFTERNOON THROUGH SATURDAY. JORDAN
In the hours before
Special weather statement, May 10, 8:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT TUE MAY 10 2005 TXZ016-110230- DEAF SMITH TX- 836 PM CDT TUE MAY 10 2005 ...STRONG OUTFLOW BOUNDARY MOVING THROUGH DEAF SMITH COUNTY... A STRONG OUTFLOW BOUNDARY WAS LOCATED 6 MILES NORTHEAST OF HEREFORD AT 836 PM CDT...MOVING NORTH AT 55 MPH. THE OUTFLOW HAS PRODUCED WIND GUSTS IN EXCESS OF 60 MPH. STAY INDOORS WHILE THE GUSTY WINDS MOVE THROUGH THE COUNTY. JJB
Local storm report, May 10, 8:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
858 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL CANYON 34.98N 101.92W
05/10/2005 0.75 INCH RANDALL TX FIRE DEPT/RESCUE
FIRE FIGHTER REPORTED PENNY SIZE HAIL AT STATION.
&&
GWLocal storm report, May 10, 8:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL CANYON 34.98N 101.92W
05/10/2005 0.88 INCH RANDALL TX PUBLIC
&&
SDLocal storm report, May 10, 9:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 9 S AMARILLO 35.07N 101.82W
05/10/2005 0.75 INCH RANDALL TX TRAINED SPOTTER
ROCKWELL RD AND I 27, 50 WINDS
&&
SDLocal storm report, May 10, 9:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL CANYON 34.98N 101.92W
05/10/2005 0.75 INCH RANDALL TX MEDIA
CHANNEL 7 NEWS RECEIVED REPORT FROM CANYON VIEWER OF
PENNY SIZE HAIL IN CNAYON.
&&
GWLocal storm report, May 10, 9:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 5 W AMARILLO 35.20N 101.91W
05/10/2005 62 MPH POTTER TX MEDIA
SCHOOL NET SITE AT DISCOVERY CENTER
&&
SDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 28 min |
| May 10, 7:18 PM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| May 10, 7:36 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 54 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 38 min |
| May 10, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 65 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.